Jump to content

Search the Community

Showing results for tags 'sertreline'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Citalopram (Jan 2020 - June 2021) [1.5 years] : Started Citalopram in January 2020 for sleep problems caused by anxiety. Worked well for me until early 2021. Stopped therapy (as it wasn't working), my anxiety and insomnia got worse. Didn't think Citalopram was doing enough for me anymore. In June 2021 started tapering off it, starting from 40mg, until I reached one 20mg tablet every other day in September 2021. Withdrawing Citalopram (June 2021 - Sept 2021) [3 months]: Experienced worsened anxiety, insomnia and anger during withdrawal. MOST importantly, a previous minor phobia became a MAJOR OCD obsession of mine, and has completely overtaken my life since. Think about it all the time. This obsession is, and has been, my main issue for the past 6 months. Sertraline (October 2021 - December 2021) [2 months]: GP directly switched me from Citalopram to Sertraline 50mg, at my request. Didn't wanna go back on Citalopram for fear it wouldn't be enough. Had heard good things about Sertraline. Ended up being a nightmare. In 7 weeks on 50mg, all I got was dizziness, numbness, brain fog, chest pain, and a panic attack. Though it did elevate my mood, did nothing for my anxiety, and I couldn't tolerate it anymore. Withdrawing Sertraline (December 2021) [1 month]: Came off Sertraline slowly over space of 4 weeks quite successfully. Mirtazapine (Dec 2021 - Feb 2022) [6 weeks]: Psychiatrist in December prescribed Mirtazapine 15mg nightly. Started off ok, noticed increase in my mood. Couldn't tolerate going up to 30mg - same symptoms as Sertraline mentioned above. After 6 weeks on 15mg, I suddenly deteriorated, became suicidal, dark thoughts. The major obsession I mentioned before also got WORSE. Withdrawing Mirtazapine, Re-Instating Citalopram [2 weeks]: Psychiatrist initially instructed Cold Turkey from Mirtazapine 15mg and start on Citalopram 10mg. Couldn't take the Mirtazapine withdrawal anymore so changed to slower withdrawal, 15mg every other day. Initially, over the space of 1 week, my obsession/ obsessive thoughts got better. But after a few days they got worse again. Not sure if this was the doing of Mirtazapine withdrawal, or the Re-Instating of Citalopram. My current problem is this major OCD obsession, which was a minor phobia and I hardly thought about it before coming off Citalopram. Since coming off Citalopram, and especially after Mirtazapine, it's gotten 10x worse and has taken over my life. Told my psychiatrist my obsessions got out of control, he said to re-instate 15mg Mirtazapine daily and we'll come off again but more slowly. Said stay on Citalopram for now. But I mentioned that in the week after withdrawing more slowly off Mirtazapine, the obsession got better. Then after another few days it got worse again. In that time I was also starting Citalopram, and had been on it for a week. I don't know which one is causing it? More generally, psych thinks re-instating Citalopram is the end goal, thinks it will re-stabilise me. But I came off it 5 months ago, isn't it too late for re-instatement? Other people (Redditors from Mental Health sub) have suggested Escitalopram.
  2. missmoodypants

    missmoodypants

    Hello, I’m new here and to the concept of tapering off AD and finding alternative options to cope with my lifelong anxiety and depression. I’ve often questioned whether the meds I’ve been taking are helping me at all, and for many years I didn’t know that the night sweats I suffered from were associated with sertraline ( the worst part is that my psychiatrist denied that the sweating could be related to the meds he kept increasing for me ). I began looking into side effects 2 years ago when my Zoloft and Wellbutrin were increased due to a difficult bout of depression and anxiety that followed my first attempt at eliminating Zoloft ( and a life event that really triggered me ). I think the increase in meds made me even more anxious and I was completely not functional until noontime every day. I bruised very easily, and did I mention the night sweats? When my psychiatrist left the practice about a year ago I was transferred to a PA to monitor my meds. I’ve been working with her since then to decrease my dosages. She added a blood pressure med last year that she hoped would help me with sweating, but it didn’t help. We started to talk about other meds I could try, and I had a consult for TMS where I learned my insurance won’t cover it until I’ve tried 4 ADs and failed. Ive only tried 3 ( I took Prozac for a few short months in HS ). So I planned to taper off zoloft and start Effexor. I never started the Effexor, but I did successfully taper off completely from Zoloft. Took 2 years to go from 100mg down to 25mg. Took my final dose around 10/15/21. It took about 4 weeks for my dizzy spells to end. Good news is that the night sweats are completely gone. I don’t wake up sopping wet and I’m no longer doing mountains of laundry. At the same time, I increased Wellbutrin from 100mg to 150 to avoid depression, but a few weeks ago I began feeling a lot of tension in my jaw with low grade headaches. When I saw my provider last week, we decided to decrease my dose from 150mg to 75mg. She asked me to hold off on starting the Effexor for 2 weeks so we’ll know if the Wellbutrin is the source of my tension. I had recently started doing some reading online and learned that Effexor is even harder to stop taking than Zoloft. My sister has been trying to convince me to take supplements like vitamin B and D and Magnesium for a long time and I always poo-pooed her, but I ordered myself some on Amazon and started taking them a few weeks back as I’ve been feeling really down and blah since late August. I’ve also cut back significantly on my Alcohol consumption and MMJ use - both had significantly increased since the Covid pandemic started and I was home all the time. So, after finding this website last night I’ve now concluded that I absolutely must stop taking the ADs. My depression and anxiety were never really bad until after I was on the ADs. I started on Wellbutrin because I was overly frustrated at work and I sought help and they immediately suggested AD. When I became pregnant it was not advised and I felt great so I stopped taking it. 12 months later I was hit hard by major separation anxiety as I prepared to return to work. I was having violent visions and it must have been some form of Post-Partum. I was nursing so they recommended Zoloft - that was 11 years ago. I suffered through nightly sweat baths that gradually worsened since then. Anyway, here I am, halving my dose of Wellbutrin tomorrow and not intending to start the Effexor. Wish me luck! I’ll need all the support I can get. I’m glad the days are getting longer and I have warm weather and sunshine to look forward to in a couple short months. I’m still bracing for a relapse since kicking Zoloft 2 months ago. Im afraid I might crash completely by Feb, but I’ve got to get thru it. I have been meditating regularly and practicing yoga once a week. I get out every day to walk my dog and I’m forcing myself to take a pottery class that starts in a couple of weeks. Im still feeling pretty blah, agoraphobic, not interested in doing anything, etc., but I was feeling that way in August when I was still taking both meds. Im not any worse than I was. The success stories here are giving me a lot of hope. Thanks for taking the time to read my post and in advance for the support I’m sure I’ll get from this amazing community. 😊 Happy New Year !!
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy